MAUDE Adverse Event Report: IMRIS - DEERFIELD IMAGING, INC. HEAD FIXATION DEVICE HFD100; SKULL CLAMP

IMRIS - DEERFIELD IMAGING, INC. HEAD FIXATION DEVICE HFD100; SKULL CLAMP
Model Number HFD100
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
During routine imris preventive maintenace on an hfd100 head fixation device, the service engineer observed approximately 3mm of movement after the rocker arm locking knob on one of the skull clamp halves was locked into place.There was no patient involvement in this finding, and the assembly was tagged and removed from ongoing use by customer site staff.
 
Additional Manufacturer Narrative
Manufacturer is arranging for return of the skull clamp assembly for further evaluation.A follow up report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
The skull clamp assembly was returned to the manufacturer for further evaluation.The issue was identified during routine preventive maintenance intended to detect excess play or unintended component movement.The ability to rotate the rocker arm was confirmed in the returned device and further traced to a loose rocker arm locker / screw inside the assembly.The device had passed prior preventive maintenance inspections and no reports of unintended device movement had been received from the customer; there was no patient or procedural involvement.No manufacturing anomalies were observed in the returned rocker arm component or in a review of manufacturing records.This report also encompasses udi related data quality updates to match brand name and udi with gudid data and correct the parent device serial number.

Brand Name
HEAD FIXATION DEVICE HFD100
Common Device Name
SKULL CLAMP
Manufacturer (Section D)
IMRIS - DEERFIELD IMAGING, INC.
1230 chaska creek way
suite 100
chaska MN 55318
Manufacturer (Section G)
IMRIS - DEERFIELD IMAGING, INC.
1230 chaska creek way
suite 100
chaska MN 55318
Manufacturer Contact
paul campbell
1230 chaska creek way
suite 100
chaska, MN 55318
MDR Report Key20261658
Report Number3010326005-2024-00012
Device Sequence Number8722728
Product Code HBL
UDI-Device Identifier00857534006011
UDI-Public(01)00857534006011(11)20170905
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K103493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberHFD100
Device Catalogue Number113803-000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown